New And Old Drugs

New drugs + old drugs = super awesome fun time!

New drugs = Avastin
This one requires a blood test prior to starting. And a pee test.
This one requires a visit to the infusion center. Most people there seem sicker than me.
This one requires waiting…and waiting…and waiting for my drug to arrive.
This one requires multiple needle sticks – unless I get a good nurse. I REFUSE to get a port until they give me no options.
This drug, so far, has had no ill effects.

I heard some horror stories with Avastin. People getting more sick (or is it sicker?) People having bad allergic reactions. People growing extra limbs. OK, not that last one.

I’ve only had 2 infusion treatments. I have one next week with an MRI the day after. We’ll see how it all goes. Platelets stay strong!

Old drugs = Temodar
This one I’ve done before – hence the ‘old drugs’
My memories are a little foggy, so it’s hard to remember what happened after radiation was done…cuz that made me feel like I’d been hit by a truck.
I know it makes me feel nauseous and tired – especially by day 3 to day 7 (yes, two days post treatment)
I did treatment on vacation last time and I did it on vacation this time. Hurrah!
Zofran is lovely. A little anti-nauseau medication is good. Very, very good.

I responded well to this old one before, so we’re hoping that it happens again.

So, there’s my update on new and old drugs. Unfortunately, they are likely the last options I’ve got available. So fingers crossed that they give me a few more good years.

Essentially, one doctor told me I was preparing for the end. My other doctor told me I had a good fight ahead of me. I’ll believe my second doctor, thank you very much. New drugs, old drugs…whatever he suggests, I’ll do it. It worked beyond expectations last time, maybe it’ll work again. Maybe there will be new trials and drugs that become available during my lifetime. You never know!

 

 

12 thoughts on “New And Old Drugs

  1. I’m with doctor #2 as well! 🙂 I’m on Temodar too, and I have the same reaction: pretty much days 3 – 7, I feel wiped out. Knowing that and planning for that helps, I guess? This last cycle, I bounced back a little quicker, though. Who knows?! Go, old drugs and new drugs! 🙂

  2. It stinks that you have to go through this. You will prove “Dr. Downer”(that first doc) soooooo wrong! He has clearly underestimated you, the mighty warrior that you are! I continue to fire up the prayers and flares ! You’ve got this!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s